MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0835-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed pusher assembly bends and kinks, the pull wire was advanced distal to the pusher assembly ddt and the embolization coil was detached from the pusher assembly due to a fractured sr wire.Due to the return damage, the ruby coil could not be functionally tested; therefore, the root cause of the reported complaint could not be determined.Evaluation of the non-penumbra microcatheter revealed multiple ovalizations along its length.The microcatheter was used to complete the procedure; therefore, the damages observed on the microcatheter may be incidental to the complaint and may have occurred during packaging of the device for return to penumbra.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils, pod coil, non-penumbra guide catheter, and a non-penumbra microcatheter.During the procedure, the physician advanced the microcatheter into the mid splenic and placed a pod coil.The microcatheter was then flushed and while advancing a ruby coil through the microcatheter, the hospital technologist started to experience resistance.Subsequently, the ruby coil was removed and inspected, the microcatheter was also re-flushed; however, when attempting to advance the same ruby coil through the microcatheter, the same issue occurred.Therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11866817
Report Number3005168196-2021-01126
Device Sequence Number3508234
Product Code HCG
UDI-Device Identifier00814548013206
UDI-Public00814548013206
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberRBY4C0835-A
Device Catalogue NumberRBY4C0835
Device Lot NumberF79823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005